Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 232, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2000, 7:01 PM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 2000, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 2, 2000, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Concordia Parish, LA, Adams County, MS
The radar
The Ft Polk radar (KPOE), 129 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 030003 SVRJAN LAC029-MSC001-030045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 701 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCORDIA PARISH IN NORTHEAST LOUISIANA ADAMS COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 745 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONCORDIA PARISH...OR ABOUT 15 MILES SOUTHWEST OF NATCHEZ...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL REACH THE NATCHEZ AREA BY 740 PM. DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING+ AND STAY AWAY FROM WINDOWS. LAT...LON 3129 9184 3116 9170 3141 9131 3158 9148 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:15 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 2, 3:15 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SUN APR 2 2000 WILL KEEP FLOOD WATCH IN SAME AREA...BUT CHANGE WORDING FROM "FLASH FLOOD" TO "FLOOD". MOST RIVERS ARE AT OR APPROACHING FLOOD STAGE AND MORE RAIN ON THE WAY TONIGHT AND MONDAY. THANKS KMEG FOR COORDINATION ON THIS POINT. HEAVY RAIN AXIS LIKELY TO BE OVER WEST CENTRAL...NORTH...AND NORTHEAST CWFA TONIGHT BEFORE SHIFTING TO SOUTHWEST...CENTRAL...AND EAST CENTRAL CWFA MONDAY. SOUTHEAST MAY ESCAPE HEAVIEST RAINS AS BEST DYNAMICS AND DEEPEST MOISTURE NEVER QUITE GET IN PHASE DOWN THERE. TEMPS WILL FALL DRAMATICALLY BEHIND COLD FRONT WHICH WILL ENTER NORTHWEST CWFA MONDAY MORNING AND EXIT THE SOUTHEAST CWFA MONDAY EVENING. WEDNESDAY MORNING WILL BE THE COLDEST MORNING AS SURFACE RIDGE AXIS CUTS THROUGH THE CWFA AND DRY AIR/CLEAR SKIES ALLOW FOR GOOD RADIATIONAL COOLING. QPF DISCUSSION: WILL FOLLOW AVN LOCATION OF HEAVY PRECIP AXIS AS IT HAS BEEN VERIFYING BEST WITH THIS SYSTEM. CUT BACK AMOUNTS JUST A LITTLE. EXTENDED...MRF AND NOGAPS AGREE NEXT CHANCE OF PRECIP FRIDAY NIGHT OR SATURDAY. YES...THE WEEKEND AGAIN. FOR NOW WILL KEEP FRIDAY DRY AND HOPE ALL THE RAIN FROM THIS WEEKEND HAS A FEW DAYS TO FIND ITS WAY TO THE GULF BEFORE THE NEXT ROUND. .JAN... MS...FLOOD WATCH THROUGH TONIGHT MSZ018-019-025>062. AR...FLOOD WATCH THROUGH TONIGHT ARZ074-075. LA...FLOOD WATCH THROUGH TONIGHTL LAZ007>009-015-016-023>026. 06
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Tensas | 6 hr |
| Apr 3, 2:00 AM CDT | Severe Thunderstorm Warning | JAN | Concordia | 45 min |
| Apr 3, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 34 min |
| Apr 3, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 3, 4:36 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 24 min |
| Apr 3, 4:55 AM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland | 6 hr |
| Apr 3, 5:05 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Apr 3, 5:43 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 47 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Catahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 1 more | 3 hr |
| Apr 3, 11:45 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 45 min |
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Apr 2, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Apr 2, 7:44 PM CDT | Tornado Warning | JAN | Copiah | 31 min |
| Apr 2, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 2, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 41 min |
| Apr 2, 8:01 PM CDT | Tornado Warning | JAN | Simpson | 44 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Apr 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 65 min |
| Apr 2, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 67 min |
| Apr 2, 8:31 PM CDT | Tornado Warning | JAN | Lincoln | 44 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Apr 2, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 2, 9:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| Apr 2, 9:09 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 96 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | JAN | Jefferson Davis | 30 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 56 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Apr 2, 9:41 PM CDT | Tornado Warning | JAN | Covington, Smith | 64 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 68 min |
| Apr 3, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 34 min |
| Apr 3, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 40 min |
| Apr 3, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 52 min |
| Apr 3, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Apr 3, 4:16 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Apr 3, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 24 min |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Apr 3, 6:01 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Apr 3, 6:10 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| Apr 3, 6:39 AM CDT | Tornado Warning | JAN | Adams | 36 min |
| Apr 3, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Apr 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 45 min |
| Apr 3, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Apr 3, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Apr 3, 7:57 AM CDT | Tornado Warning | JAN | Madison | 48 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Apr 3, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Apr 3, 8:42 AM CDT | Tornado Warning | JAN | Attala, Leake | 48 min |
| Apr 3, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Apr 3, 8:56 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 53 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 53 min |
| Apr 3, 9:37 AM CDT | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Apr 3, 9:40 AM CDT | Tornado Warning | JAN | Neshoba | 35 min |
| Apr 3, 9:58 AM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 3, 10:18 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 3, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 3, 11:04 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Apr 3, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Apr 3, 1:34 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes | 116 min |
| Apr 3, 4:25 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.